MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733450
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The site declined to provide patient information, per (b)(4) privacy laws.Device lot number not available.Device manufacturing date is dependent on lot number, therefore, unavailable.A medtronic representative, following-up at the site, reported both suctions verified successfully without manipulation, and within a few seconds, however, were inaccurate by approximately 4 millimeters s/i and 2 millimeters a/p.All other instruments, including curved suctions from another tray, were accurate.The surgeon stopped using these instruments, and continued the procedure with minimal delay and no patient impact.On 11/15/2016, a medtronic representative performed a navigation system check-out, software and hardware areas passed.Instruments test failed.Curved suctions were several millimeters inaccurate.Items will need to be replaced.Recommended instrument replacement.Issue resolved.System performed as intended.It was reported that the suctions that were inaccurate were accidentally sent through the incorrect sterilization process by the site, because of this error, the suctions, became damaged.The site has been made aware and will replace the suctions.Return requested for curved suction 70 and curved suction 90 on 11/17/2016.No parts have been received by manufacturer for analysis.No further issues have been reported.
 
Event or Problem Description
A medtronic representative reported that, while in a functional endoscopic sinus surgery (fess), the surgeon alleged an inaccuracy occurred.The surgeon alleged a 4 millimeter inaccuracy with the curved 70 degree suction.All other instruments were accurate within 0.5 millimeters.Suction verified with no issue, however, the surgeon deemed being inaccurate using them.The doctor stopped using these instruments and continued the procedure.The surgeon completed the procedure with the use of the navigation system.Delay in therapy was less than one hour.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Correction to event date now provided.Correction to aware date now provided on initial mdr submitted: 11/15/2016.Additional information: although a specific cause of the reported incident was unconfirmed as the part was not received to the manufacturer, an investigation into returned parts with similar reported malfunctions was completed via capa investigations.
 
Additional Manufacturer Narrative
Additional information: device lot number and manufacture date provided.

Brand Name
70 DEG CURVED SUCTION, AXIEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6175743
Report Number1723170-2016-05764
Device Sequence Number16246676
Product Code HAW
UDI-Device Identifier00613994378477
UDI-Public00613994378477
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733450
Device Lot Number16030143
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date04/13/2017
05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1